MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. POLYAXIAL SCREW, Ø6.5MM X 40MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. POLYAXIAL SCREW, Ø6.5MM X 40MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 701M6540
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Rash (2033); Swelling (2091); Eczema (4547); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference report numbers 3012447612-2020-00629 thru 3012447612-2020-00642.
 
Event or Problem Description
It was reported that the patient is having a possible allergic reaction to some spinal implants.The installed implants include an epic construct and a breckenridge cage.The patient is allergic to nickel and may be sensitive to cobalt chrome.Allergy tests are on-going and a plan for care has not yet been made.This is report eight of 14 for this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Information added to d8 and h6: component, investigation type, findings, and conclusions.This follow-up report is being submitted to relay additional information.Summary: the complaint is unrefuted for the vitality construct causing an allergic reaction.Medical records were not provided for review.Device evaluation: product was not returned as it remains implanted.A device evaluation could not be performed.Potential cause: root cause was unable to be determined with the available information.Dhr review and related actions: the lot numbers were not provided, so the dhr review could not be performed.Device use: these devices are used for treatment.A follow-up report will be submitted if new information is received that changes the information provided in this report.
 
Additional Manufacturer Narrative
Corrected information in b5.A follow-up report will be submitted if new information is received that changes the information provided in this report.
 
Event or Problem Description
It was reported that the patient is having a possible allergic reaction to some spinal implants.The installed implants include a pedicle screw construct.The patient is allergic to nickel and may be sensitive to cobalt chrome.Allergy tests are on-going and a plan for care has not yet been made.This is report eight of 14 for this event.
 
Additional Manufacturer Narrative
H6: additional patient code: 4421.Corrections in b5, b6, b7, d4: lot & udi numbers, h6: clinical and impact codes.Additional information in a2, a4, a5, a6, d6b, and h4.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
It was reported that the patient is having a possible allergic reaction to some spinal implants, including tingling, swelling, and eczema.The installed implants include a pedicle screw construct.The patient is allergic to nickel and may be sensitive to cobalt chrome.Allergy tests are on-going.This is report 12 of 14 for this event.New information received: a revision surgery was performed to remove the posterior fusion construct.
 
Additional Manufacturer Narrative
H6: additional method code: 4110 additional information in h6: investigation type, findings, and conclusions.Device evaluation: the device was not returned and no photos were provided, so an evaluation is unable to be performed.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to unknown patient or surgical factors.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW, Ø6.5MM X 40MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
jessica buzbee
10225 westmoor dr.
na
westminster, CO 80021
3038034523
MDR Report Key10713246
Report Number3012447612-2020-00636
Device Sequence Number3899415
Product Code NKB
UDI-Device Identifier00880304867505
UDI-Public(01)00880304867505(10)T09877
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171907
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number701M6540
Device Lot NumberT09877
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer03/24/2021
03/24/2021
Not provided
Not provided
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date03/24/2021
03/24/2021
08/05/2025
10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite